MDJunction - People Helping People
 
Ask a Question
07/29/2009 07:36 AM

Has anyone experienced hair loss while on Savella?

Dani22
Dani22  
Posts: 10
Member

I have been on savella for 3 months now and am having massive amounts of hair loss. Each day after washing and or brushing my hair enough hair falls out for me to make a wig for a barbie doll or two. At first I thought it was another symptom of Lupus but my rheumatologist dismissed that idea. She suggested I might be deficient in a vitamin ran test and everything is okay. The only thing I can put together is that it started getting worse once on Savella. Can anyone relate to this?

Thanks,

Danielle

PS wishing you all a pain free day!

Reply
 

07/29/2009 08:20 AM
emendoza23
emendoza23  
Posts: 2221
Senior Member

Hi Danielle, how are you doing today, other than your concerns of hair loss.

I am on Savella but have not experience more than usual hair loss. I have only been on it for about 2 months now though. Did you just start noticing the hair loss. I do have hair loss due to being Hypo though, but not from the Savella, and it is never in the amount you mentioned.

I need to look and see if this is one of the side effects from taking Savella. Have you had your thyroid checked?

Elizabeth


07/29/2009 08:24 AM
emendoza23
emendoza23  
Posts: 2221
Senior Member

Danielle, I did find this website that states this:

Common side effects of prescription antidepressants may include anxiety, depression, headache, muscle pain, chest pain, nervousness, sleeplessness, drowsiness, weakness, changes in sex drive, tremors, dry mouth, irritated stomach, loss of appetite, dizziness, nausea, rash, itching, weight gain, diarrhea, impotence, hair loss, dry skin, chest pain, bronchitis, abnormal heart beat, twitching, anemia, low blood sugar, and low thyroid.

The website is:

http://messageboards.ivillage.com/n/mb/message.asp? webtag=iv-bhfibro&msg=25767.1

I sure hope this helps

Elizabeth


07/29/2009 10:37 AM
hopefull1
hopefull1  
Posts: 1965
VIP Member

I don't take savella but I have heard other people talk about hair loss due to medications. Also, hair loss can come from stress and I know fibro adds stress to our lives. I wonder if there are supplements that can help??

07/29/2009 10:39 AM
hopefull1
hopefull1  
Posts: 1965
VIP Member

I found this article on hair loss:

Hair loss generally indicates a deficiency in vitamin B1, vitamin C, lysine and iron. Vitamin C's antioxidant properties help to make skin and hair healthy by aiding body metabolism, and converting fat and carbohydrates into energy. It helps in the development of healthy collagen that binds tissues together. Hence it is effective in preventing breakage and split ends. Vitamin C is present in good quantities in Citrus fruits, strawberries, pineapple, tomatoes, green peppers, potatoes and most dark green vegetables. A daily dose of 60 mg is recommended for good health. Vitamin B1 or Thiamine aids in protein building and thus makes the hair healthy, giving it volume, shine and a good texture. This is ensured by providing nutrition to the scalp. Other vitamins that help to prevent hair loss in women are: other Vitamin B complex vitamins like Biotin, Inositol, Niacin and vitamin E.

Minerals like iron, zinc, magnesium are also effective in preventing hair loss. The most common food-based sources of these vitamins are: citrus fruits, green vegetables, fruits like pineapple, strawberries, kiwi, potatoes, green peppers, vegetable oils, soybean, raw seeds, dried beans, wheat germ oil, brewer's yeast, whole grains, eggs, liver, rice, milk, fish, turkey, chicken and red meat. Other products found to be efficient in combating hair loss are Saw Palmetto, nettle root, pumpkin, gotu kola, eleuthero, Uva-Ursi, Muria Puama and others.


07/29/2009 11:12 AM
mammy
mammy  
Posts: 7217
VIP Member

I have hair loss in pretty large amounts, mine is from hypothroidism. My sister has lupus and her hair is very, very thin and she loses it on a regular basis...from her lupus med.

Connie


07/29/2009 04:48 PM
AutumnSunset
AutumnSunset  
Posts: 1262
Senior Member

Danielle, I'm in my 3rd month of Savella, and within the last month I have noticed a definite thinning of my hair - although not to the extent that you have. I was wondering if it could be caused by Savella.

07/30/2009 03:23 AM
emendoza23
emendoza23  
Posts: 2221
Senior Member

It sounds like the lucky month for hair loss on Savella is 3 months. I am entering the 3 month and this concerns me since I already have thinning hair due to Hypothyroidism. I certainly should not be adding any additional reasons to lose my hair. Gheez! We can't win for losing Girls. Smile

Elizabeth

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved